Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 115, NWS Bismarck, ND

July 6, 20125 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2012, 4:17 AM CDT for 5 counties in North Dakota. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2012, 4:17 AM CDT (09:17 UTC)
Expired
Jul 6, 2012, 5:00 AM CDT
In force
43 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Dickey County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND

The radar

The Aberdeen radar (KABR), 115 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 4:30 AM CDTTSTM WND GST 70Kulm, NDMANY LARGE TREE BRANCHES BROKEN IN KULM. SOME STREETS BLOCKED. SPOTTER REPORTS THAT BASED ON THE BENDING OF TREES DURING THE STORM SHE ESTIMATES WIND SPEEDS WERE CLOSE TO 70 MPH. LATE REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3229 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS53 KBIS 060917
SVRBIS
NDC021-045-047-051-093-061000-
/O.NEW.KBIS.SV.W.0115.120706T0917Z-120706T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
417 AM CDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA
  WESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
  LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA
  EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA
  SOUTHWESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 500 AM CDT.

* AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BURNSTAD TO 7 MILES SOUTHEAST OF ASHLEY...AND MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEHR...FREDONIA...STREETER...KULM...GACKLE...MERRICOURT...ALFRED...
  JUD AND EDGELEY.

THIS STORM PRODUCED A 68 MPH WIND GUST AT WISHEK AT 403 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4646 9973 4683 9905 4625 9858 4593 9906
      4594 9931
TIME...MOT...LOC 0917Z 226DEG 44KT 4644 9953 4601 9919
WIND...HAIL 70MPH <.75IN

$$

KINNEY
2 follow-up statements
711 
WWUS53 KBIS 060942
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
442 AM CDT FRI JUL 6 2012

NDC021-045-047-051-093-061000-
/O.CON.KBIS.SV.W.0115.000000T0000Z-120706T1000Z/
DICKEY ND-LAMOURE ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND-
442 AM CDT FRI JUL 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
STUTSMAN...EASTERN MCINTOSH...EASTERN LOGAN...WESTERN LAMOURE AND
NORTHWESTERN DICKEY COUNTIES UNTIL 500 AM CDT...

AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GACKLE TO KULM TO 9 MILES NORTHWEST OF FORBES...MOVING
NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MERRICOURT...JUD AND ALFRED AROUND 450 AM CDT.
  EDGELEY AROUND 455 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS NEAR 70 MPH JUST 
WEST OF WISHEK. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4594 9920 4667 9935 4683 9905 4625 9858
      4593 9906
TIME...MOT...LOC 0942Z 226DEG 44KT 4667 9917 4635 9889
          4607 9887
WIND...HAIL 70MPH <.75IN

$$

KINNEY
803 
WWUS53 KBIS 061001
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
501 AM CDT FRI JUL 6 2012

NDC021-045-047-051-093-061010-
/O.EXP.KBIS.SV.W.0115.000000T0000Z-120706T1000Z/
DICKEY ND-LAMOURE ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND-
501 AM CDT FRI JUL 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL STUTSMAN...
EASTERN MCINTOSH...EASTERN LOGAN...WESTERN LAMOURE AND NORTHWESTERN
DICKEY COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER STRONG WINDS GUSTS AROUND 50 MPH 
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS OVER PORTIONS OF 
STUTSMAN...LAMOURE...AND DICKEY COUNTIES.

LAT...LON 4594 9920 4667 9935 4683 9905 4625 9858
      4593 9906
TIME...MOT...LOC 0942Z 226DEG 44KT 4666 9915 4634 9888
          4606 9886

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:40 AM CDT, 37 minutes earlier.

Area forecast discussion, Jul 6, 3:40 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 AM CDT FRI JUL 6 2012

.SHORT TERM...TODAY THROUGH SATURDAY AFTERNOON...

CURRENTLY...SURFACE LOW WAS OVER/NEAR RAPID CITY WITH A FAIRLY GOOD
PRESSURE GRADIENT SURROUNDING THE LOW. ENVIRONMENTAL WINDS WERE
NORTHEAST ACROSS MUCH OF THE FORECAST AREA. THE SURFACE LOW IS
FORECAST TO MOVE EAST SUCH THAT BY EARLY AFTERNOON THE LOW HAS
ELONGATED AND BECOME MORE OF A TROUGH/FRONT ORIENTED NORTHEAST TO
SOUTHWEST FROM WEST CENTRAL MINNESOTA TO CENTRAL NEBRASKA. AT UPPER
LEVELS...A CLUSTER OF UPPER LEVEL IMPULSES WAS MOVING NORTHEASTWARD
ACROSS WESTERN AND CENTRAL NORTH DAKOTA...AND ARE PROGGED TO
CONTINUE MOVING NORTHEAST INTO MINNESOTA TODAY. BY EARLY AFTERNOON
THE MAIN CENTERS OF UPPER LEVEL IMPULSES IS OFF TO THE EAST IN/NEAR
THE RED RIVER VALLEY AND MINNESOTA...AND THE CHANCES OF
PRECIPITATION THIS AFTERNOON DECREASE GREATLY.

THIS WILL MEAN NORTH/NORTHEAST SURFACE WINDS ACROSS THE STATE
WITH UPPER LEVEL WINDS FROM THE SOUTHEAST/SOUTH AT THE NOSE OF A LOW
LEVEL JET...AND SOUTHWESTERLY WINDS ALOFT AT H700. THIS SCENARIO IS
A GOOD SETUP FOR OVERRUNNING PRECIPITATION. MODERATE INSTABILITY
REGARDING SEVERE WEATHER...BUT WITH COPIOUS AMOUNTS OF AVAILABLE
MOISTURE FROM A PLUME OF MOISTURE MOVING NORTHEASTWARD FROM THE
4-CORNERS/TEXAS AREA...LOOKING AT HEAVY RAIN.

THUS THE MAIN CONCERN THIS FORECAST PERIOD IS HEAVY RAIN. MODEL
CONSENSUS INDICATES STORM TOTALS OF 1 TO 2 INCHES OF
RAINFALL...ROUGHLY FROM HETTINGER TO WASHBURN TO HARVEY AND POINTS
SOUTH. ALSO INDICATING A SWATH OF 2-2.25 FROM GRANT/SIOUX COUNTIES
TO STUTSMAN COUNTY.

ACROSS THE REGION WE HAVE VERY DRY CONDITIONS AS HAVE HAD LITTLE
RAINFALL OVER THE PAST MONTH. EXPECT THE REGION SHOULD BE ABLE TO
SOAK UP 2 INCHES OF RAINFALL IN 1 TO 3 HOURS BUT WILL APPROACH FLASH
FLOOD GUIDANCE IF 3 INCHES FALL. WILL PLACE HEAVY RAIN IN THE
FORECAST AND HIGHLIGHT IN A SPECIAL WEATHER STATEMENT. AT THIS TIME
DO NOT FEEL A FLASH FLOOD WATCH IS WARRANTED WITH THE DRY CONDITIONS
AND FULL VEGETATION.

THIS EVENING AND OVERNIGHT TONIGHT WINDS BECOME LIGHT AS SURFACE
HIGH PRESSURE SETTLES ACROSS THE REGION.

ON SATURDAY A WEAK UPPER LEVEL IMPULSE MOVES FROM WEST TO EAST
ACROSS SOUTH CENTRAL CANADA...POSSIBLY AFFECTING THE NORTHERN TIER
OF COUNTIES FOR A SLIGHT CHANCE/CHANCE OF THUNDERSHOWERS ON SATURDAY.

OTHERWISE DECREASING CLOUDS AND PRECIPITATION CHANCES THIS
AFTERNOON...MAINLY CLEAR TONIGHT WITH SOME PATCHY FOG...AND MOSTLY
SUNNY SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...

A WEAK FRONT WILL DROP SOUTH THROUGH THE FORECAST AREA SATURDAY
NIGHT...AND MAY CLIP THE FAR NORTH WITH A FEW SHOWERS.
OTHERWISE...THE LONG TERM PERIOD IS EXPECTED TO BE MAINLY DRY
UNTIL PERHAPS LATE WEDNESDAY INTO THURSDAY. A LARGE WESTERN CONUS
RIDGE WILL GRADUALLY SHIFT EASTWARD THROUGH THE PERIOD. EXPECT
CONTINUED ABOVE NORMAL TEMPERATURES AND A GRADUAL WARMING TREND
THROUGH THE PERIOD...WITH CONSENSUS GUIDANCE INDICATING HIGHS WELL
INTO THE 80S TO LOWER 90S. MIN RH VALUES POINT TO THE WESTERN
COUNTIES FOR POTENTIAL FIRE WEATHER CONCERNS. THE GFS CONTINUES TO
ADVERTISE A WEAK WAVE TOPPING THE RIDGE WEDNESDAY NIGHT INTO
THURSDAY AND HAVE MAINTAINED LOW POPS.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING
HOURS...ESPECIALLY AT KBIS/KJMS WHERE STRONG STORMS WILL PRODUCE
GUSTY WINDS AND IFR VSBYS AT TIMES. STORMS ARE EXPECTED TO EXIT
KJMS AREA EARLY THIS AFTERNOON. THERE WILL BE POTENTIAL FOR FOG
DEVELOPMENT OVERNIGHT TONIGHT AS THE SURFACE RIDGE BUILDS IN.

&&

.HYDROLOGY...
HIGH LEVEL TROPICAL PLUME/MONSOONAL MOISTURE HAD REACHED THE
NORTHERN PLAINS...AND WAS SUPPORTING PRECIPITATION EFFICIENCY ACROSS
THE REGION. ALL MODELS PORTRAY A MODERATE TO HEAVE PRECIP
EVENT ACROSS SOUTHERN NORTH DAKOTA TODAY. THE COMPONENT MISSING
FOR FLASH FLOOD HIGHLIGHTS WOULD BE INDICATIONS OF BACK BUILDING
STORMS...AS THE CURRENT SOUNDINGS SUPPORT A MORE PROGRESSIVE
PATTERN. LESS UNCERTAINTY AT THIS TIME ON THE LOCATION OF
PRECIPITATION...WHICH SHOULD FALL ACROSS THE SOUTHWEST AND SOUTH
CENTRAL. PASTURE CONDITIONS ARE VERY DRY AND SHOULD BE ABLE TO SOAK
UP 2 INCHES OF RAINFALL IN 3 TO 6 HOURS. ALTHOUGH LOCAL STREET
FLOODING IS POSSIBLE...FLASH FLOODING IS LESS LIKELY. WILL HIGHLIGHT
HEAVY RAIN IN THE WEATHER GROUPS AND ISSUE A SPECIAL WEATHER
STATEMENT. BUT NO HEADLINES AT THIS TIME. FLASH FLOOD GUIDANCE FOR
SOUTHERN NORTH DAKOTA COUNTIES SHOW 3 HOUR GUIDANCE GENERALLY
BETWEEN 2.5 AND 3 INCHES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JV
LONG TERM/AVIATION...RK
HYDROLOGY...WAA/JV
Hazardous weather outlook, Jul 5, 3:58 PM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT THU JUL 5 2012

NDZ001>005-009>013-017-021>023-062100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-
358 PM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH
DAKOTA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED INTO EARLY TONIGHT. A BETTER
CHANCE FOR THUNDERSTORMS WILL AFTER MIDNIGHT. THE THUNDERSTORMS
ARE EXPECTED TO REMAIN NON-SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY MORNING...AND AGAIN
SATURDAY INTO SATURDAY NIGHT. THE THUNDERSTORMS ARE EXPECTED TO
REMAIN NON-SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018>020-025-031>037-040>048-050-051-062100-
DUNN-MERCER-OLIVER-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
357 PM CDT THU JUL 5 2012 /257 PM MDT THU JUL 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TONIGHT. THE MAIN
THREAT WILL BE HEAVY RAINFALL. BETWEEN 1 AND 2 INCHES OF RAINFALL
IS ANTICIPATED ALONG AND SOUTH OF INTERSTATE 94 THROUGH FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING AND GRADUALLY
TAPER OFF FROM WEST TO EAST DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IF RAINFALL BECOMES HEAVIER THAN
EXPECTED. PLEASE CALL THE BISMARCK NATIONAL WEATHER SERVICE OFFICE
AT 1-800-247-0212 WITH YOUR RAINFALL REPORTS.

WAA

In the hours before

Special weather statement, Jul 6, 12:39 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1239 AM CDT FRI JUL 6 2012

NDZ034>037-040>048-050-051-061100-
MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1239 AM CDT FRI JUL 6 2012 /1139 PM MDT THU JUL 5 2012/

...HEAVY RAINFALL EXPECTED IN THE LATE NIGHT THROUGH MORNING
HOURS SOUTHWEST AND SOUTH CENTRAL...

SHOWERS AND THUNDERSTORMS HAD DEVELOPED ACROSS PORTIONS OF THE
NORTHERN PLAINS...AND THERE IS A POSSIBILITY OF HEAVY RAINFALL
AMOUNTS IN WIDESPREAD AREAS ACROSS SOUTHERN NORTH DAKOTA THROUGH
THE MORNING HOURS FRIDAY.

WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE AT
PLACES LIKE HETTINGER...ELGIN...LINTON...FORT YATES...WISHEK AND
ELLENDALE BY MID MORNING FRIDAY. AN ISOLATED 3 INCH AMOUNT IS
POSSIBLE ACROSS THE FAR SOUTH CENTRAL. FROM BISMARCK TO
JAMESTOWN...RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE. ALTHOUGH
URBAN STREET FLOODING IS POSSIBLE WITH THUNDERSTORMS THAT CONTAIN
HEAVY RAIN...FLASH FLOODING IS NOT EXPECTED AS THE SOILS ARE VERY
DRY AND SHOULD BE ABLE TO SOAK UP THE RAINFALL.

PERSONS SHOULD BE ALERT THAT SMALL STREAMS AND RIVERS WILL LIKELY
SHOW A RISE AS THIS AREA OF RAINFALL MOVES THROUGH. NEVER DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD
WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

JV
Special weather statement, Jul 6, 2:16 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
216 AM CDT FRI JUL 6 2012

NDZ034-042-045-046-060815-
EMMONS-GRANT-MORTON-SIOUX-
216 AM CDT FRI JUL 6 2012

...SPECIAL WEATHER STATEMENT...

AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE MOVING INTO EXTREME SOUTH CENTRAL
GRANT COUNTY MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SELFRIDGE...          PORCUPINE...          ST. GERTRUDE...
  SHIELDS...            RALEIGH...            FORT YATES...
  LARK...               FLASHER...            BREIEN...
  PRAIRIE KNIGHTS RESORT...                   SOLEN...
  CANNON BALL...        ST. ANTHONY...        FORT RICE...
  HUFF...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

KINNEY
Special weather statement, Jul 6, 2:59 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
259 AM CDT FRI JUL 6 2012

NDZ035-036-046-047-060900-
BURLEIGH-EMMONS-KIDDER-LOGAN-
259 AM CDT FRI JUL 6 2012

...SPECIAL WEATHER STATEMENT...

AT 251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CENTRAL EMMONS COUNTY...MOVING NORTH AT 30
MPH.

PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS...WITH REDUCED VISIBILITY AND PONDING WATER ON ROADS.

LOCATIONS IMPACTED INCLUDE...
  HAZELTON...           KINTYRE...            BRADDOCK...
  MOFFIT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KINNEY
Special weather statement, Jul 6, 3:54 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
354 AM CDT FRI JUL 6 2012

NDZ020-034>037-042-045>048-050-051-061100-
OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...STEELE...
JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
354 AM CDT FRI JUL 6 2012 /254 AM MDT FRI JUL 6 2012/

...STRONG WIND GUSTS SOUTH CENTRAL EARLY THIS MORNING...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE DANGEROUS
LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN ACROSS SOUTH
CENTRAL NORTH DAKOTA EARLY THIS MORNING. IN ADDITION...LOCALIZED
STRONG WINDS AROUND 55 MPH COULD DEVELOP JUST AFTER THUNDERSTORMS
MOVE THROUGH. A 57 MPH WIND GUST WAS RECORDED 9 MILES NORTH OF
SELFRIDGE IN SIOUX COUNTY AROUND 330 AM CDT...AFTER THE HEAVY RAIN
HAD ENDED. MOTORISTS SHOULD REMAIN ALERT FOR SUDDEN STRONG
GUSTS...EVEN IN AREAS NOT IMPACTED BY HEAVY RAIN.

KINNEY

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.